Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 249, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 25, 2004, 9:46 PM MDT for Lea County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 9:46 PM MDT (03:46 UTC)
- Expired
- Jun 25, 2004, 10:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS54 KMAF 260346 SVRMAF NMC025-260430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 946 PM MDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1030 PM MDT * AT 944 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF BUCKEYE...OR 11 MILES SOUTHWEST OF LOVINGTON...MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BUCKEYE... TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3290 10308 3289 10360 3257 10361 3258 10317 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:05 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 25, 1:05 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT FRI JUN 25 2004 .SHORT TERM... CIRRUS SHIELD CONTINUES TO THIN THIS AFTERNOON...ALLOWING THE SURFACE TO HEAT UP AND DESTABILIZE SOMEWHAT. THERE IS A SURFACE AXIS OF INSTABILITY LAYING ACROSS THE NORTHERN PORTION OF THE CWA THAT SET OFF CONVECTION EARLIER IN THE DAY BETWEEN SWEETWATER AND ABI IN CONJUNCTION WITH AN OUTFLOW BOUNDARY. AS THE FRONT MOVES SOUTH...CONVECTION COULD ALSO INITIATE ALONG IT. MCV FROM CONVECTION OVERNIGHT SHOULD MOVE OFF TO THE SOUTHEAST. THERE IS ANOTHER WEAK CIRCULATION THAT CAN BE SEEN IN VIS IMAGERY NORTH OF THE MAF CWA ALONG THE TX/NM BORDER. IF THIS FEATURE MOVES SOUTH...IT COULD ALSO HELP SUPPORT CONVECTION OVER OUR NORTHERN COUNTIES. ALL THIS SAID...WILL KEEP CHANCE POPS MAINLY OVER EASTERN AREAS...AND DIMINISH TO SLIGHT CHANCE IN THE WEST. HAVE DECREASED WINDS A TAD...AND WILL NOT MAKE BIG CHANGES TO TEMPERATURES. WILL LET FLOOD WATCH EXPIRE AT 4 PM AS LOW END SCT COVERAGE EXPECTED AT BEST. WILL INCLUDE MENTION HEAVY RAIN INSTEAD IN GRIDS/ZFP AND WILL MENTION IN HWO. .LONG TERM... UPPER LOW TO SE WITH RIDGING ACRS AZ WILL SET UP NW MID LEVEL FLOW ALOFT ACRS W TX SAT WITH REMNANTS OF SFC BOUNDARY ACRS RED RIVER INTO SRN S PLAINS. UNUSUALLY COOL 7H TEMPS REMAIN IN PLACE WITH BEST 7H-5H LR/S IN ERN NM INTO FAR W TX. MAIN AXIS OF UPPER LEVEL DIVERGENCE WILL BE WELL N SAT PM WHERE BEST UPSLOPE FLOW FOUND. COMBINATION OF BOUNDARY IN THE N AND POTENTIAL FOR TSTMS TO DRIFT SEWD INTO NRN AREAS OVERNIGHT FAVORS HIGHEST POPS THERE. SUFFICIENT 7H-5H LR/S AND MSTR ALSO FAVORS 20 PCT POPS MTNS. SUN LOOKS LIKE EVEN BETTER DAY FOR RN AS BOTH GFS/ETA/LESSER DEGREE ECMWF PICK UP ON STRONG SHRTWV TROF IN THE W WITH MST UPSLOPE LOW LEVEL FLOW AND WEAKLY DIFFLUENT 3H FLOW IN PLACE AND A BOUNDARY NOTED ACRS PB. TSRA COULD BE ONGOING IN THE W EARLY SUN AM WITH THIS SHRTWV. THEREAFTER MODELS DISAGREE INTO MONDAY AS ECMWF BACKS MID LEVEL FLOW SIGNIFICANTLY (S AT 5H) KEEPING RIDGE TO THE E...WHILE ETA BUILDS/HOLDS RIDGE TO THE W. BY TUES GFS TRIES TO COME IN LINE WITH ECMWF WHILE BOTH CONTINUE TO REFLECT SW-NE ORIENTED SFC BOUNDARY ACRS CWFA. AS SUCH MON-WED TIME FRAME COULD SEE AN INCREASED CHC OF RAIN AT LEAST ACRS TRANS PECOS. THU/FRI WILL GO RIDGE DOMINANCE AND DIURNAL MTN CONVECTION. 7H TEMPS CONTINUE TO REMAIN COOL...MOST OF FP WILL HAVE TEMPS BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 86 69 88 / 30 20 30 30 CARLSBAD NM 65 93 66 89 / 20 20 30 30 DRYDEN TX 69 89 70 93 / 40 20 20 30 FORT STOCKTON TX 67 91 68 91 / 30 20 20 30 GUADALUPE PASS TX 63 86 63 83 / 20 20 20 40 HOBBS NM 63 90 65 88 / 30 20 30 30 MARFA TX 58 86 58 87 / 30 20 20 40 MIDLAND INTL AIRPORT TX 67 87 67 89 / 30 20 30 30 ODESSA TX 67 88 68 89 / 30 20 30 30 WINK TX 69 94 69 96 / 30 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. &&
Hazardous weather outlook, Jun 25, 1:50 PM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT FRI JUN 25 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 250 PM CDT (150 PM MDT) FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY EAST OF A LINE FROM HOBBS...TO WINK...TO THE BIG BEND REGION. THE PRIMARY THREAT FROM THIS ACTIVITY WILL BE THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING...DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS. STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.